Proximity Preservation in an Anonymous Framework
This paper gives a formulation for the condition of preservation of preference proximity which, unlike previous formulations, respects the spirit of anonymity pervading social choice theory. Proximity preservation is however shown to be inconsistent with a very weak condition guaranteeing a minimal non-trivial compensation of pivotal changes.
Volume (Year): 4 (2004)
Issue (Month): 6 ()
|Contact details of provider:|| |
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Fritz Grafe & Julius Grafe, 2001. "Social Welfare Functions which preserve distances," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 18(1), pages 59-64.
- Graciela Chichilnisky, 1982. "Social Aggregation Rules and Continuity," The Quarterly Journal of Economics, Oxford University Press, vol. 97(2), pages 337-352.
- Luc Lauwers, 1999.
"Topological Social Choice,"
Working Papers Department of Economics
ces9912, KU Leuven, Faculty of Economics and Business, Department of Economics.
- Baigent, Nick, 1985. "Anonymity and continuous social choice," Journal of Mathematical Economics, Elsevier, vol. 14(1), pages 1-4, February.
- Chichilnisky, Graciela, 1979. "On fixed point theorems and social choice paradoxes," Economics Letters, Elsevier, vol. 3(4), pages 347-351.
- Nick Baigent & Daniel Eckert, 2004. "Abstract Aggregations and Proximity Preservation: An Impossibility Result," Theory and Decision, Springer, vol. 56(4), pages 359-366, 06.
- Nick Baigent, 1987. "Preference Proximity and Anonymous Social Choice," The Quarterly Journal of Economics, Oxford University Press, vol. 102(1), pages 161-169.
- Daniel Eckert & Benjamin Lane, 2002. "Anonymity, ordinal preference proximity and imposed social choices," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 19(3), pages 681-684.
- Wilson, Robert, 1972. "Social choice theory without the Pareto Principle," Journal of Economic Theory, Elsevier, vol. 5(3), pages 478-486, December.
When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-04d70002. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.